Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 14, 2014, 4:19 PM MST for Yavapai County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 4:19 PM MST (23:19 UTC)
- Expired
- Jul 14, 2014, 6:15 PM MST
- In force
- 116 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 146 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WGUS55 KFGZ 142319
FFWFGZ
AZC025-150115-
/O.NEW.KFGZ.FF.W.0010.140714T2319Z-140715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
419 PM MST MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 615 PM MST
* AT 413 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
HAS ALREADY ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 0.75 INCHES
IN A 15 MINUTE PERIOD OVER THE YARNELL BURN SCAR WITH ADDITIONAL
HEAVY RAIN CONTINUING TO FALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YARNELL...PEEPLES VALLEY...AND THE YARNELL BURN SCAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN MAY TRIGGER LIFE-THREATENING FLASH FLOODS...AS
WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND
DOWNSTREAM OF THE YARNELL HILL FIRE BURN AREA. RESIDENCES NEAR WASHES
AND CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK
MATERIAL...AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED
OUT. IF YOU CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING
BEFORE IT BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE.
AREAS IMPACTED BY THIS WARNING INCLUDE THE COMMUNITIES OF YARNELL...
GLEN ILAH...AND PORTIONS OF PEEPLES VALLEY...PRIMARILY FROM MODEL
CREEK SOUTHWARD. IN LARGER FLOOD EVENTS...HWY 89 MAY BE AFFECTED
BETWEEN MP 276 AND MP 288 AT MILLER CREEK...MODEL CREEK...AND
KIRKLAND CREEK.
&&
LAT...LON 3424 11282 3428 11280 3430 11275 3429 11272
3429 11267 3419 11265 3419 11276
$$
KD1 follow-up statement
414
WGUS75 KFGZ 150052
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
552 PM MST MON JUL 14 2014
AZC025-150100-
/O.CAN.KFGZ.FF.W.0010.000000T0000Z-140715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
552 PM MST MON JUL 14 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
YAVAPAI COUNTY...
WEATHER SPOTTERS HAVE REPORTED SIGNIFICANTLY INCREASED FLOW IN THE
YARNELL AREA DUE TO HEAVY RAINS OVER THE YARNELL HILL BURN SCAR.
HOWEVER...FLOWS HAVE NOT BEEN DAMAGING AND ARE LIKELY TO RECEDE OVER
THE COMING HOURS. AS SUCH...THE FLASH FLOOD WARNING IS BEING
CANCELLED AT THIS TIME.
LAT...LON 3424 11282 3428 11280 3430 11275 3429 11272
3429 11267 3419 11265 3419 11276
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:40 PM MST, 39 minutes earlier.
Area forecast discussion, Jul 14, 3:40 PM MST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 PM MST MON JUL 14 2014 .SYNOPSIS...DEEP SUBTROPICAL MOISTURE WILL RESIDE ACROSS ARIZONA THROUGH TUESDAY SO EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WEDNESDAY IS A TRANSITION DAY AS A A DRIER AND MORE STABLE AIRMASS EXPANDS OUTWARD FROM SOUTHWESTERN ARIZONA. FROM THURSDAY THROUGH SATURDAY...ONLY ISOLATED AFTERNOON STORMS ARE EXPECTED IN THE PONDEROSA FOREST WITH DRY AND WARM CONDITIONS ELSEWHERE. && .DISCUSSION... WIND STREAMLINES SHOW MID LEVEL HIGH PRESSURE CENTERED OVER UTAH TODAY WILL MOVE TO SOUTHWESTERN ARIZONA BY WEDNESDAY MORNING. DEEP SUBTROPICAL MOISTURE WILL REMAIN ACROSS NORTHERN ARIZONA THROUGH TUESDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. STARTING WEDNESDAY...OPERATIONAL MODELS GFS SHOW SIGNIFICANT DRYING AND A STABILIZATION OF THE AIRMASS OVER YAVAPAI COUNTY WEDNESDAY MORNING WITH DECREASING MOISTURE ELSEWHERE. WE ARE EXPECTING A SHARP DECREASE IN STORM COVERAGE IN YAVAPAI COUNTY WEDNESDAY WITH SCATTERED STORMS ELSEWHERE. THURSDAY THROUGH SATURDAY...NORTHWESTERLY FLOW ALOFT OVER OUR AREA WILL BRING IN MUCH DRIER AIR. GFS LIFTED INDEX VALUES INDICATE STRONG STABILITY ACROSS THE AREA. PRECIP CHANCES WERE CUT FOR ALL AREAS...THE EXPECTATION NOW IS FOR SCATTERED AFTERNOON STORMS OVER THE WHITE MOUNTAINS AND A SLIGHT CHANCE OF AFTERNOON STORMS IN THE PONDEROSA FORESTS. ELSEWHERE AND OTHERWISE DRY. MAX TEMPS SHOULD BE WARMING GIVEN THE STRENGHTEN OF THE HIGH PRESSURE SYSTEM OVER THE DESERT SOUTHWEST AND WE HAVE GONE A FEW DEGREES ABOVE MOS FOR NOW. && .AVIATION... FOR THE 00Z PACKAGE...TIL 03Z...SHRA/TSRA WITH MVFR VIS UNDER STRONGER STORMS WEST OF A LINE FROM KPAN-KFLG-KGCN. SHRA/TSRA DIMINISHING AFTER 03Z. EXPECT A ROUND OF SCATTERED TO NUMEROUS SHRA/TSRA AFTER 17Z TUE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... MONSOON MOISTURE WILL REMAIN IN PLACE WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHERN ARIZONA. CHANCES FOR SHOWER AND THUNDERSTORMS BEST ON TUESDAY...WITH GOOD CHANCES OVER HIGHER TERRAIN ON WEDNESDAY. HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE WITH STRONGER STORMS. THURSDAY THROUGH SATURDAY...DRIER AIR WILL MOVE INTO NORTHERN ARIZONA WITH GRADUALLY DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL AVIATION.......RR FIRE WEATHER...RR FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 14, 3:51 AM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 351 AM MST MON JUL 14 2014 AZZ004>018-037>040-150700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 351 AM MST MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING. IMPACTS INCLUDE FLASH FLOODING POTENTIAL AND AREAS OF STRONG OUTFLOW WINDS TO 50 MPH. STORM MOVEMENT TODAY IS FROM SOUTHEAST TO NORTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE THROUGH WEDNESDAY. CHANCES FOR STORMS TREND LOWER EACH DAY STARTING THURSDAY AS MOISTURE LEVELS DECREASE.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:08 PM MST | Special Weather Statement | FGZ | 22 min | |
| Jul 13, 5:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 46 min |
| Jul 13, 5:27 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 13, 5:43 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 47 min |
| Jul 13, 5:53 PM MST | Special Weather Statement | FGZ | 52 min | |
| Jul 13, 6:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Jul 13, 6:42 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 13, 6:55 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 13, 7:00 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jul 14, 12:27 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 14, 1:26 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 2 hr |
| Jul 14, 2:35 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 14, 3:34 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jul 14, 4:09 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 36 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.